MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72202597
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a rotator cuff repair, the twinfix anchor fractured.The procedure was completed with a surgical delay of less than 30 minutes using an equivalent s&n back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The sutures were not returned.The distal end of the anchor has been fragmented.The fragment was not returned.Bio debris is present.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specification found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
TWINFIX ULTRA HA 4.5 W/2 UB (WH & BLUE
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24059182
Report Number1219602-2026-00142
Device Sequence Number15958432
Product Code MAI
UDI-Device Identifier03596010647559
UDI-Public3596010647559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72202597
Device Lot Number2132539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer02/17/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown